Affordable Access

Publisher Website

A note on the nonuniqueness of the Boussinesq–Galerkin solution in elastic theory

Authors
Journal
International Journal of Solids and Structures
0020-7683
Publisher
Elsevier
Publication Date
Volume
44
Issue
5
Identifiers
DOI: 10.1016/j.ijsolstr.2006.06.024
Keywords
  • The Boussinesq–Galerkin Solution
  • The Nonuniqueness
  • Navier’S Equations
Disciplines
  • Mathematics

Abstract

Abstract Based on the two new theorems, the nonuniqueness of the Boussinesq–Galerkin solution is studied, and then the scope of the nonuniqueness is discussed. In previous works of Cheng, and Barrett and Ellis, they claimed that the Boussinesq–Galerkin solution is nonunique, through using some assumptions to simplify the expressions of displacement functions. However, it should be pointed out that these authors did not provide convincing arguments to support their assumptions. In present work, we give a rigorous reasoning process to show the nonuniqueness of the Boussinesq–Galerkin solution, and then discuss the validity of the assumptions of Cheng, and Barrett and Ellis.

There are no comments yet on this publication. Be the first to share your thoughts.